Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 32, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 11, 2018, 5:45 PM EDT for Stokes County, Surry County, North Carolina; Carroll County, Patrick County, Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2018, 5:45 PM EDT (21:45 UTC)
- Expired
- May 11, 2018, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stokes County, NC, Surry County, NC, Carroll County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 44 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:47 PM EDT | HAIL 0.88 | 2 Ene Cana, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WUUS51 KRNK 112145
SVRRNK
NCC169-171-VAC035-141-112230-
/O.NEW.KRNK.SV.W.0032.180511T2145Z-180511T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
545 PM EDT FRI MAY 11 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northeastern Surry County in northwestern North Carolina...
Northwestern Stokes County in north central North Carolina...
Southeastern Carroll County in southwestern Virginia...
Western Patrick County in southwestern Virginia...
* Until 630 PM EDT
* At 545 PM EDT, a severe thunderstorm was located near Ararat,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mount Airy...
Flat Rock...
Stuart...
Danbury...
and Fancy Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3649 8080 3670 8076 3675 8050 3671 8046
3674 8046 3675 8045 3674 8040 3677 8039
3681 8020 3640 8020
TIME...MOT...LOC 2145Z 269DEG 14KT 3662 8057
HAIL...1.00IN
WIND...60MPH
$$
JR2 follow-up statements
400
WWUS51 KRNK 112204
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
604 PM EDT FRI MAY 11 2018
NCC169-171-VAC035-141-112230-
/O.CON.KRNK.SV.W.0032.000000T0000Z-180511T2230Z/
Surry NC-Stokes NC-Carroll VA-Patrick VA-
604 PM EDT FRI MAY 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN SURRY...NORTHWESTERN STOKES...SOUTHEASTERN CARROLL
AND WESTERN PATRICK COUNTIES...
At 604 PM EDT, a severe thunderstorm was located over Ararat, moving
east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mount Airy...
Flat Rock...
Stuart...
Danbury...
and Ararat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3649 8080 3660 8070 3671 8051 3671 8046
3674 8046 3675 8045 3674 8040 3677 8039
3681 8020 3640 8020
TIME...MOT...LOC 2204Z 269DEG 14KT 3662 8048
HAIL...1.00IN
WIND...60MPH
$$
KK549
WWUS51 KRNK 112224
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
624 PM EDT FRI MAY 11 2018
NCC169-171-VAC035-141-112232-
/O.EXP.KRNK.SV.W.0032.000000T0000Z-180511T2230Z/
Surry NC-Stokes NC-Carroll VA-Patrick VA-
624 PM EDT FRI MAY 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN
SURRY...NORTHWESTERN STOKES...SOUTHEASTERN CARROLL AND WESTERN
PATRICK COUNTIES WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3649 8080 3660 8070 3671 8051 3671 8046
3674 8046 3675 8045 3674 8040 3677 8039
3681 8020 3640 8020
TIME...MOT...LOC 2222Z 269DEG 14KT 3662 8040
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:19 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 11, 3:19 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 319 PM EDT Fri May 11 2018 .SYNOPSIS... A weak stationary front across the southern Ohio Valley will oscillate just north of the region into the weekend. Otherwise high pressure will build into the area with generally dry conditions, and summerlike temperatures for the weekend. Though limited chances of showers and thunderstorms will exist this weekend, a better chance will exist into the early to middle of next week. && .NEAR TERM /THROUGH SATURDAY/... As of 317 PM EDT Friday...Visible satellite indicating some deepening cumulus in the western mountains this afternoon, in an environment characterized by moderate convective instability (LI's -3 to -5 and SBCAPES of 2000- 2500 J/kg) but poor vertical wind shear and subtle background synoptic scale forcing. Scattered thunderstorms will continue to develop in these areas along the central/southern Blue Ridge (as far north as Roanoke to Boone NC). Storms will then begin to come off the Blue Ridge and may congeal into clusters or short lines as they move into Southside and Surry through Caswell Counties. The degree of instability suggests that stronger cores may produce gusty winds, heavy rainfall and perhaps small hailstones (though noting that freezing levels are higher today than yesterday). Given the shear profile, organized severe is not expected but one may become marginally severe as storms move eastward. North of Route 460, would only expect isolated storm coverage at best given somewhat lower instability. Storms should either weaken and/or move eastward by mid to late evening per consensus in convective allowing models such as the HRRR, 3-km NAM and most of the SPC HREF ensemble members. Otherwise, skies should start to turn partly cloudy to mostly clear, with potential for areas of mist or fog to develop in the Piedmont and in the western river valleys. Areas that do get rain today also would be a preferred development area for patchy mist or fog. It will start to feel more summerlike starting tonight as lows fall into the upper 50s to mid 60s, with dewpoints only a few degrees lower. 500 mb ridging takes place overnight into Saturday across the Southeastern states. Further north into the northern Mid-Atlantic region into northern Virginia, stronger mid-level westerlies and a likely convectively active storm track (ref SPC's Day-2 Outlook Slight/Enhanced Risk area for northern MD through PA). Mid-level lapse rates are progged to become rather steep for our forecast area tomorrow (around 7-8 C/km) but also remain quite capped around 850- 750 mb with some dryness noted above 600 mb on most forecast soundings. It's also not really clear what liftng mechanisms may be available other than mesoscale zones of differential heating/wind convergence along the southern Blue Ridge. Kept inherited slight chance level PoP for isolated afternoon thunderstorms but the risk for thunderstorms doesn't appear as great. Any storm that were to form would likely develop rather quickly but also be slow-moving. Will need to keep tabs on developments further to the north to get a better triggering mechanism to encourage a greater storm coverage but that doesn't appear a likely outcome on Saturday. Good amount of sunshine and summerlike 850 mb temperatures between 16 to 18C supports highs well into the 80s to the lower 90s. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 317 PM EDT Friday... Going to see belt of westerlies staying just north of the forecast area Saturday night into Sunday. Frontal boundary will also be situated in a west-east fashion from northern Missouri to northern VA, with some fluctuations north/south at times, based on how strong convection is vs no convection. Models agree on having crux of activity lined up along/north of the front across the Ohio Valley into the mid-Atlantic Saturday night. Sunday, some southward progression may occur due to density of convection pushing the front south, though models have 5h flow more wnw with stronger ridge in place over the TN Valley. Seems pattern favors potential outflow induced convection into our western and northern forecast area Sunday afternoon, though models are having better convergence north of our area. Will lean at the moment on a drier forecast given the warmer air aloft, but confidence is low on a dry Sunday especially north of I-64. The 12z NAM is showing strong piece of energy nosing south into southeast WV Sunday evening, while other models are weaker and further north. Still not going to put in high pops at this point but focus slight to low chance north of I-64 to Buckingham County into Sunday night. Monday into Monday night, our forecast area stays at least to a point under the ridge, but there is some northward building of the ridge on the NAM into the Ohio Valley which could bring a better shot of showers and storms to the area Monday. The other models are flatter, but all agree on a sub-tropical sfc/upper low over the Gulf of Mexico, which will put a squeeze play over us, which for the most part should keep us drier at times Mon night, but with front to the north in our vicinity, cannot go entirely dry. Expect temperatures to run 10 to as much as 20 degrees above normal, and hotter daytime highs will be dependent on cloud cover from upstream storms. If we get any dense high level blowoff cirrus, temps will be a bit cooler, but still warmer than normal. Record highs, and record warm lows will be in jeopardy into early next week. Lows will range from the upper 50s to around 60 in the mountains, to lower to mid 60s east, which is more similar to July. Instead of Mother's Day, it will feel more like Independence Day, with highs in the 80s west, to lower 90s east. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 317 PM EDT Friday... Expect a wetter/more humid and possibly tropical like week. Both 12z GFS and ECMWF are similar in showing an upper low situated over the Gulf Coast to edge northward toward the southern Appalachians by midweek while opening into a trough. High pwats, and southerly flow in the low/mid levels will send us a threat of showers/storms each day, and not really seeing much of a lull at night, except in thunderstorms. Confidence is medium to high that most of the week will be wetter than normal, with possible flooding concerns if the low slows down with interaction with the front to the north, and given weaker flow in the upper levels storms may be slow movers. Temperatures stay above normal but with showery weather and high humidities, they will not be as hot during the day as Sunday/Monday. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 142 PM EDT Friday... Expect area of VFR cumulus in the western mountains to continue to deepen, with a few of these turning into showers or thunderstorms between 20-01z. Best chance of any thunderstorms is from Bluefield to Roanoke to Danville south, with a more limited/isolated threat for Lewisburg and Lynchburg. Coverage likely not better than scattered, with brief MVFR-IFR rain and gusty outflow gusts, and cloud to ground lightning being the main thunderstorm hazards. Have shown SHRA VCTS in this time window, though it will be on the later end of that range at Danville. Any showers/thunderstorms should come to an end by late evening. We did see some river valley fog this morning and with higher dewpoint depressions tonight, fog or stratus may again develop. Shown 1-3SM BR at Lynchburg, Blacksburg and Danville. Areas that do receive rain this afternoon or night would also be favored trouble spots for fog. West to southwest winds 4-7 kts become light west to calm. Into Saturday...may have some residual high clouds after any fog burns off around 12-13z but again expect deepening cumulus, more so along the southern Blue Ridge (likely away from any TAF). May have some showers in this corridor but potential for thunder looks even more limited Saturday. Winds southwest 4-6 kts. Moderate confidence in visibilities, high confidence in ceilings and winds. .Extended Aviation Discussion... Generally VFR, through chances for isolated afternoon showers and thunderstorms will exist this weekend. A greater coverage of showers or thunderstorms, closer to scattered, may be possible in northern counties Sunday. Active storm track will likely be positioned further to the north, but any slip south would put parts of the Blacksburg area in a greater threat of thunder than currently envisioned. Confidence in storm development is low to moderate this weekend. Additional showers and storms may make for another round of sub- VFR on Monday and/or Tuesday pending exactly how far south the next front makes it. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AL NEAR TERM...AL SHORT TERM...WP LONG TERM...WP AVIATION...AL/JH
Hazardous weather outlook, May 11, 3:19 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 319 PM EDT Fri May 11 2018 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-121930- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 319 PM EDT Fri May 11 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 11, 4:51 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
451 PM EDT FRI MAY 11 2018
VAZ012-013-015>017-112130-
Grayson-Pulaski-Floyd-Wythe-Carroll-
451 PM EDT FRI MAY 11 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PULASKI...SOUTHWESTERN FLOYD...SOUTHEASTERN WYTHE...
CARROLL AND NORTHEASTERN GRAYSON COUNTIES...
Until 530 PM EDT
At 451 PM EDT, a strong thunderstorm was located near Byllesby,
moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Hillsville...
Indian Valley...
Patterson...
Willis...
and Allisonia.
LAT...LON 3689 8109 3698 8043 3666 8056 3666 8059
3665 8060 3675 8113
TIME...MOT...LOC 2051Z 279DEG 23KT 3679 8101
JRLocal storm report, May 11, 4:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT FRI MAY 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL RURAL RETREAT 36.90N 81.27W
05/11/2018 E0.50 INCH WYTHE VA BROADCAST MEDIA
&&
HYSELLSpecial weather statement, May 11, 4:59 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
459 PM EDT FRI MAY 11 2018
VAZ033-034-044-112130-
Franklin-Bedford-Pittsylvania-
459 PM EDT FRI MAY 11 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PITTSYLVANIA...SOUTH CENTRAL BEDFORD AND NORTHEASTERN
FRANKLIN COUNTIES...
Until 530 PM EDT
At 459 PM EDT, a strong thunderstorm was located over Western Smith
Mountain Lake, moving east at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Penhook...
Smith Mountain Lake State Park...
Burnt Chimney...
Western Smith Mountain Lake...
and Pittsville.
LAT...LON 3700 7987 3714 7983 3714 7941 3708 7942
3706 7944 3706 7943 3690 7947
TIME...MOT...LOC 2059Z 280DEG 12KT 3705 7974
JRSpecial weather statement, May 11, 5:02 PM EDT, 43 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 502 PM EDT FRI MAY 11 2018 NCZ005-VAZ043-044-112130- Rockingham-Henry-Pittsylvania- 502 PM EDT FRI MAY 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHERN HENRY COUNTIES AND THE SOUTHERN CITY OF MARTINSVILLE... Until 530 PM EDT At 501 PM EDT, a strong thunderstorm was located near Horse Pasture, moving east at 20 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Eden... Martinsville... Spencer... Axton... and Harrisons Crossroads. This includes The following Locations The Martinsville Speedway and Martinsville Airport. LAT...LON 3654 8002 3668 8002 3668 7956 3641 7963 TIME...MOT...LOC 2101Z 281DEG 18KT 3660 7990 JR
Special weather statement, May 11, 5:14 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
514 PM EDT FRI MAY 11 2018
NCZ020-112145-
Yadkin-
514 PM EDT FRI MAY 11 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN YADKIN COUNTY...
Until 545 PM EDT
At 514 PM EDT, a strong thunderstorm was located over East Bend,
moving east at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
East Bend...
and Enon.
LAT...LON 3617 8059 3627 8054 3626 8053 3626 8047
3622 8043 3621 8045 3617 8044 3614 8044
3612 8046 3612 8048
TIME...MOT...LOC 2114Z 286DEG 13KT 3620 8047
JRSpecial weather statement, May 11, 5:21 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
521 PM EDT FRI MAY 11 2018
NCZ005-VAZ032-043-112200-
Rockingham-Henry-Patrick-
521 PM EDT FRI MAY 11 2018
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ROCKINGHAM...SOUTHERN HENRY AND EASTERN PATRICK COUNTIES
AND THE CITY OF MARTINSVILLE...
Until 600 PM EDT
At 520 PM EDT, a strong thunderstorm was located over Sanville,
moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Martinsville...
Stuart...
Spencer...
Bassett...
and Critz.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
LAT...LON 3652 8003 3654 8003 3654 8009 3664 8035
3681 8022 3675 7974 3648 7992
TIME...MOT...LOC 2120Z 286DEG 24KT 3668 8009
JRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:45 PM EDT | Special Weather Statement | RNK | Forsyth | 15 min |
| May 11, 4:07 PM EDT | Special Weather Statement | RNK | Forsyth | 53 min |
| May 11, 4:09 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 66 min |
| May 11, 4:33 PM EDT | Special Weather Statement | RNK | Yadkin | 27 min |
| May 11, 5:14 PM EDT | Special Weather Statement | RNK | Yadkin | 31 min |
| May 11, 6:30 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 60 min |
| May 10, 8:13 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| May 11, 3:04 PM EDT | Special Weather Statement | RNK | Tazewell, Wythe | 41 min |
| May 11, 3:17 PM EDT | Special Weather Statement | RNK | Grayson, Smyth | 43 min |
| May 11, 3:54 PM EDT | Special Weather Statement | RNK | Wythe | 51 min |
| May 11, 4:00 PM EDT | Special Weather Statement | RNK | Floyd | 60 min |
| May 11, 4:51 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| May 11, 4:59 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| May 11, 5:02 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| May 11, 5:21 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 39 min |
| May 11, 5:59 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.